MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. XCEL DILATING TIP TROCAR 12MM; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. XCEL DILATING TIP TROCAR 12MM; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number D12LT
Medical Device Problem Codes Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 4/9/2024.D4: batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a laparoscopic myomectomy, when inducing the trocar in the umbilical site, blood spurting from right common ileoartery when viewing it using a camera port.Procedure was converted to open laparotomy to secure bleeding.On march 27, patient was facing bowel injury and had to undergo another laparotomy.Patient is still in hospital currently.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/5/2024.Additional information was requested and the following was obtained: 1.What is alleged deficiency against the ethicon device? ans: surgeon commented that usually the d12lt trocar blade will retract upon insertion of trocars into the patient body.However, this time it does not retracted.2.What is the surgeons experience with this device? ans: hcp is a very experience surgeon laparoscopic surgeon which has used d12lt ( this device ) more than 100 times and more.3.Were any blood products given? if so, how much? ans: no.4.Was there excessive pressure or torquing during insertion? ans: it is the same method and same method as previous case.Normal insertion of trocars required torquing when inserting into patient body.5.Were any adhesions or other intraoperative patient findings discovered? ans: the patient is skinny and thin patient.The space of abdominal might be small.Hcp comment that one of her hand holding the skin and the other holding the trocars, slippery of skin result in trocars enter the patient body.However, the hcp noted that the trocar's knife blade failed to retract, resulting in injury to the vessels.Surgeon comment that there is a cut on the main vessels common iliac vessels.The trocars should have mechanism to retract back the knife upon entering the abdominal.6.What is current patient status? ans: patient almost life threatening as she is required to close common artery vein.Patient have to be converted open and perform laparotomy.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.

Brand Name
XCEL DILATING TIP TROCAR 12MM
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key19069579
Report Number3005075853-2024-02701
Device Sequence Number4732544
Product Code GCJ
UDI-Device Identifier10705036001577
UDI-Public10705036001577
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD12LT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by Manufacturer08/07/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown